Jun 15, 2008
My partner is currently taking depokote and ambien as well as Truvada and Kaletra for HAART. His white blood cell count is very low (below 15). He suffers from bouts of dementia with extreme paranoia and high anxiety. Doctors are currently running blood tests and lumbar puncture tests. Are these actions typical of someone in his position? He just started HAART drugs about 6 weeks ago.
Response from Dr. Horwath
Your partner has a very severe immune impairment (very low white count). The tests that the doctors are performing (blood tests and lumbar puncture) indicate that they are concerned about infections, including infections of the central nervous system. In someone who is seriously immune impaired, there are many possible medical causes for an impaired mental status or dementia. Hopefully, they can identify a cause and treat it.
In some people with HIV, dementia is caused directly by the HIV. In this case, the most effective treatment we have is HAART. Having just started HAART, it may required several months or more to see a change in the symptoms of the dementia.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Sinus Infection After Vaginal Sex Without Condom Does It Mean I Have HIV
- Sore On Penis After Foreplay Worried I Have HIV
- Sore Testicles After Anal Sex With Condom Does It Mean I Have HIV
- Tingling Lips After Kissing Cut On Lip Worried I Have HIV
- Anal Sex With HIV Positive Female
- Can Mouth Kissing Transmit Hiv?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.